"Nov. 2, 2012 -- Safety steps taken in the wake of the fungal meningitis outbreak have worsened drug shortages, raising questions about whether the U.S. must choose between the safety and the availability of crucial medicines.
Overdosage with LUSEDRA (fospropofol disodium injection) can cause cardiorespiratory depression. If overdosage occurs, LUSEDRA (fospropofol disodium injection) administration should be discontinued immediately. Respiratory depression may require manual or mechanical ventilation. Cardiovascular depression may require elevation of lower extremities, intravascular volume replacement, and/or pharmacological management.
Formate and phosphate are metabolites of LUSEDRA (fospropofol disodium injection) and may contribute to signs of toxicity following overdosage. Signs of formate toxicity are similar to those of methanol toxicity and are associated with anion-gap metabolic acidosis. Intravenous exposure to a large amount of phosphate could potentially cause hypocalcemia with paresthesia, muscle spasms, and seizures.
Last reviewed on RxList: 2/10/2010
This monograph has been modified to include the generic and brand name in many instances.
Additional Lusedra Information
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Chronic Pain/Back Pain
Find tips and advances in treatment.